Ibuprofen Allergy

Symptoms Of Ibuprofen Allergy

Although ibuprofen is a medication which enjoys widespread use, there are some potential users who may experience the symptoms of an ibuprofen allergy. There are other side effects which can be caused by consumption of ibuprofen which are not necessarily allergic reactions, such as problems that can crop up due to the combination of ibuprofen and other medications, or with the effects ibuprofen can sometimes have when certain preexisting disorders are present. Heart patients for example at times need to exercise caution when taking ibuprofen or avoid the medication altogether.

Fortunately an ibuprofen allergy is not all that common, though there are those who are allergic to aspirin and one or more of the other commonly used medications. When an allergic reaction crops up it is usually necessary to find an alternative medication.

There are several different brand names of ibuprofen on the market, the more common being Advil and Motrin. Ibuprofen is most commonly used as a pain reliever, being particularity effective for common muscle pain due to overexertion and for relief from arthritis. Ibuprofen is a non-steroidal anti-inflammatory drug. It reduces the hormones responsible for causing pain and inflammation in the body. Since hormones are involved, it comes as no surprise that the immune system may also be involved, which opens the door for an ibuprofen allergy to exist in cases where the immune system mistakenly sees the medication as a foreign substance to be dealt with and a subsequent allergic reaction is the result.

It is recommended that ibuprofen never be taken in large doses, in part due to side effects which can result, even if they have nothing to do with an allergic reaction. In fact, no more should be taken than needed to treat pain at any given time. As far as being a potential allergen is concerned, even a small dose, such as a single tablet or pill can cause a severe allergic reaction in some individuals.

Ibuprofen Allergy Symptoms - The most commonly experienced symptom of an ibuprofen allergy is a swelling in the face, during which the face also appears to be quite flushed. The eyes as well are also almost always affected to some extent, as they can become red and itchy, and often watery. Watery eyes are just one of the body's ways of attempting to get rid of an allergen. The symptoms of an ibuprofen allergy aren't always limited to the face and eyes, as a rash or hives can appear other places on the body, especially on the torso and under the arms. Ibuprofen allergy symptoms sometimes in include the formation of blisters on the skin.

Like many other allergies, an ibuprofen allergy may result in breathing problems, and it is of course very important to seek medical attention at the first sign that symptoms of an ibuprofen allergy appear. Those affected by asthma can be at particular risk if an allergic reaction takes place. Fortunately, the more extreme symptoms of an ibuprofen allergy such as going into shock are quite rare, but as is the case with reactions to other allergens, can happen with some individuals.

Read The Labels - Alternative medications that may be recommended or prescribed include steroids and antihistamines. Avoiding an allergic reaction to ibuprofen is not as easy as simply avoiding the use of Advil, Motrin, or the other major brand names. There are a large number of over-the-counter medications which contain ibuprofen in varying amounts, and it's important to read the labels to see if ibuprofen is one of the ingredients. Those who are allergic to ibuprofen can suffer a reaction even if only a minute amount is ingested. The more severe the symptoms that can be encountered, the greater care must be taken in choosing over-the-counter medications.